Advertisement

Jump to content


Photo

Could MIRALAX be causing increased GAS??


  • Please log in to reply
14 replies to this topic

#1 AliSue

AliSue

    Regular Member

  • Members
  • PipPip
  • 51 posts

Posted 14 January 2004 - 12:23 PM

Advertisement
ANy info would be appreciated!!


Advertisement

#2 flux

flux

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 10,398 posts

Posted 14 January 2004 - 01:09 PM

No.
I am not a doctor, but utilize sources of information not readily available to the public. Some of this information may contradict what you think you know and some of it may sound harsh, but the information is what it is, and you got it here for free. I am just a messenger. Always consult a real doctor.

#3 michele brake

michele brake

    Prolific Member

  • Members
  • PipPipPip
  • 176 posts

Posted 14 January 2004 - 01:17 PM

YEP! Miralax causes extra gas for me. It was really bad when I first started it, after about 1 month the gas decreased some. The last 4-6 weeks I have been taking acacia and reducing my miralax. I have been dependant on miralax for 3 years and am really excited about the possibility of getting off it! I'm thongking about getting pregnant this spring and want to reduce the chemical I am putting into my body.If you have tried everything else and nothing worked, I would suggest sticking with the miralax. The gas and bloating should reduce after a few weeks to a month. Try reducing the dose you are taking to the minimum that will keep things moving and that will also help with the side effects! Good luck, feel free to email me with any other questions, as I said I have been on miralax for over 3 years!michelebrake###sbcgloabl.net

#4 michele brake

michele brake

    Prolific Member

  • Members
  • PipPipPip
  • 176 posts

Posted 14 January 2004 - 01:18 PM

FLUX, have you ever actually taken miralax??

#5 AliSue

AliSue

    Regular Member

  • Members
  • PipPip
  • 51 posts

Posted 14 January 2004 - 01:58 PM

Thanks, Michelle.Don't worry, I know enough to ignore Flux :-)

#6 flux

flux

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 10,398 posts

Posted 14 January 2004 - 02:17 PM

quote:
Miralax causes extra gas for me.
It can help move the gas that is there out more efficiently, but it cannot cause gas on its own.
I am not a doctor, but utilize sources of information not readily available to the public. Some of this information may contradict what you think you know and some of it may sound harsh, but the information is what it is, and you got it here for free. I am just a messenger. Always consult a real doctor.

#7 michele brake

michele brake

    Prolific Member

  • Members
  • PipPipPip
  • 176 posts

Posted 14 January 2004 - 02:33 PM

You didn't answer the question FLUX_Have you actually taken miralax??? As you have pointed out to many people-we all react different to different treatments. Since I have reduced my dosage over the last few weeks, my gas and bloating have also reduced greatly. I have tried to stop many times over the years and EVERY time I restart I am miserable for the few few weeks, the gas and bloating are so bad. Both gas and bloating do reduce with time. I think miralax is still a good option for people who have run out of options.

#8 michele brake

michele brake

    Prolific Member

  • Members
  • PipPipPip
  • 176 posts

Posted 14 January 2004 - 02:36 PM

FLUX_ http://www.miralax.com/miralaxlaxative/about/index.htm Miralax web site even list flautance as a side effect.

#9 AliSue

AliSue

    Regular Member

  • Members
  • PipPip
  • 51 posts

Posted 14 January 2004 - 03:25 PM

Yep! you are right, Michelle! From the website:Are there side effects?Nausea, abdominal bloating, cramps and flatulence may occur. High doses may produce diarrhea and excessive stool frequency, particularly in elderly nursing home patients.Just confirms my decision to ignore Flux. And Flux, just ignore my posts, please. I won't take your advice anyhow. No offense, I just don't find you helpful.Thanks!

#10 flux

flux

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 10,398 posts

Posted 14 January 2004 - 09:52 PM

quote:
Miralax web site even list flautance as a side effect
So? Every effect that people report during clinical trials but must be listed as a side effect regardless of whether the drug actually caused it.
I am not a doctor, but utilize sources of information not readily available to the public. Some of this information may contradict what you think you know and some of it may sound harsh, but the information is what it is, and you got it here for free. I am just a messenger. Always consult a real doctor.

#11 michele brake

michele brake

    Prolific Member

  • Members
  • PipPipPip
  • 176 posts

Posted 15 January 2004 - 12:35 PM

Flux, where did you get your info that it CAN'T cause gas?????? Obviously you haven't taken it before or you would have answered that question. If it caused some people gas in the trials, how can you say it CAN'T???

#12 flux

flux

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 10,398 posts

Posted 15 January 2004 - 02:06 PM

quote:
If it caused some people gas in the trials, how can you say it CAN'T???
Our knowledge of physiology tells us there is simply no mechanism by which Miralax can produce gas. Specific studies done by an independent lab demonstrated that in fact it does not.In a clnical trial, in general, the FDA requires that every symptom a person gets regardless of the cause and that even includes the condition they are being treated for must be reported. People who are the placebo can get the same symptom too, but if it is reported in the drug group, it must be listed.In addition, there is going to some amount of gas in everyone's gut. Miralax's goal is to push everything in the gut out, so if it does its job, it will push out this existing gas more efficiently making you falsely believe it is making gas that was already there.
I am not a doctor, but utilize sources of information not readily available to the public. Some of this information may contradict what you think you know and some of it may sound harsh, but the information is what it is, and you got it here for free. I am just a messenger. Always consult a real doctor.

#13 AliSue

AliSue

    Regular Member

  • Members
  • PipPip
  • 51 posts

Posted 15 January 2004 - 05:18 PM

Michele, Don't let him bother you. He never cites his sources. he's just a troll as far as i am concerned. And to let you know... I haven't taken miralax for 2 days now and my gas is already subsiding. I still have gas, but it seems to be going back to what is 'normal' for me. Much less frequency and the bloating/pain I have been experiencing on the Miralax is also subsiding.

#14 michele brake

michele brake

    Prolific Member

  • Members
  • PipPipPip
  • 176 posts

Posted 15 January 2004 - 05:36 PM

Ali Sue, I'm glad your feeling better. Are you constipated now that you stopped the miralax??How long had you been on miralax?I'm down to half a dose of miralax everyother day and feel pretty good! I have been taking acacia fiber and that seems to keep the C away, keeping my fingers crossed!

#15 AliSue

AliSue

    Regular Member

  • Members
  • PipPip
  • 51 posts

Posted 20 January 2004 - 06:10 PM

off miralax for almost a week... and gas is SOOOO much better (practically NORMAL!!)whoa. never take THAT again! I took it for about 2 months. 2 months of gaseous HELL!





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 All rights reserved IBS Self Help and Support Group

Website Monitoring by: AlertBot



This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here